Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 43, NWS Jackson, MS

October 27, 2010Lauderdale County, Mississippi

NWS Jackson, MS issued this tornado warning at Oct 27, 2010, 4:45 PM CDT for Lauderdale County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2010, 4:45 PM CDT (21:45 UTC)
Expired
Oct 27, 2010, 5:08 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 146 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 11:49 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1755 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1755 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WFUS54 KJAN 272145
TORJAN
MSC075-272230-
/O.NEW.KJAN.TO.W.0043.101027T2145Z-101027T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF LAUDERDALE...

* UNTIL 530 PM CDT

* AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAUDERDALE
  MOVING EAST AT 25 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR EAST CENTRAL MISSISSIPPI.

&&

LAT...LON 3251 8840 3245 8840 3244 8841 3241 8858
      3258 8861 3258 8847 3258 8839 3252 8839
TIME...MOT...LOC 2146Z 251DEG 21KT 3249 8850

$$

COHEN
2 follow-up statements
197 
WWUS54 KJAN 272152
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT WED OCT 27 2010

MSC075-272230-
/O.CON.KJAN.TO.W.0043.000000T0000Z-101027T2230Z/
LAUDERDALE MS-
452 PM CDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHEASTERN LAUDERDALE COUNTY...

AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LAUDERDALE MOVING EAST AT 30 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR EAST CENTRAL MISSISSIPPI.

&&

LAT...LON 3251 8840 3245 8840 3244 8841 3241 8858
      3258 8861 3258 8847 3258 8839 3252 8839
TIME...MOT...LOC 2152Z 255DEG 25KT 3251 8844

$$

COHEN
895 
WWUS54 KJAN 272208
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT WED OCT 27 2010

MSC075-272218-
/O.CAN.KJAN.TO.W.0043.000000T0000Z-101027T2230Z/
LAUDERDALE MS-
508 PM CDT WED OCT 27 2010

...THE TORNADO WARNING FOR NORTHEASTERN LAUDERDALE COUNTY IS 
CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR EAST CENTRAL MISSISSIPPI.

LAT...LON 3251 8840 3245 8840 3244 8841 3241 8858
      3258 8861 3258 8847 3258 8839 3252 8839
TIME...MOT...LOC 2208Z 255DEG 25KT 3254 8831

$$

COHEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 27, 4:37 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 27, 4:37 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT WED OCT 27 2010

.DISCUSSION...SHORT TERM(TONIGHT THROUGH FRIDAY NIGHT) THE TORNADO
WATCH CONTINUING FOR LAUDERDALE AND KEMPER COUNTIES AS MULTI-CELL
TSRA CLUSTERS HEADING THAT DIRECTION ALONG STALLED FRONTAL BOUNDARY.
DEEP LAYER SHEAR JUST HIGH ENOUGH TO SUPPORT SEVERE CONVECTION WITH
VERY RICH AIRMASS PWATS OF ALMOST 2 INCHES ON LATEST SATELLITE TPW
IMAGES. MUCH NEEDED RAINFALL SHOULD PERSIST FOR LOCATIONS ALONG AND S
OF THE FRONT AS SCATTERED TO NUMEROUS SHRA AND TSRA TRACK ENE ALONG
THE FRONT AT 30KTS. MLCAPES NEAR 2000J/KG AND SBCAPES 3000J/KG IN THE
HIGHWAY 84 CORRIDOR WE WILL BE RATHER EFFICIENT RAINFALL PRODUCERS AS
QPF AMOUNTS CLOSE TO AN ADDITIONAL 0.5-1.0 INCH BEFORE THEY END LATE
TONIGHT AND EARLY THURSDAY MORNING.

MODELS DISAGREE ON REDEVELOPMENT OF NEW RAINBAND ALONG THE FRONT
LATER THIS EVENING. IF THIS RAIN CAN GET GOING PER THE PAST TWO
NAM12 RUNS AND THEN SWEEP SEWD...WE SHOULD BE ABLE TO SOAK DOWN MUCH
OF THE ERN AND SRN PORTIONS OF THE CWFA WITH ANOTHER INCH OR SO.
OTHERWISE...A FRESH SUPPLY OF COOL DRY AIR NOW CROSSING THE OZARKS
WILL START TO KICK OUR FRONT TO SURGE SEWD STARTING ABOUT 04Z NW HALF
OF THE CWFA. THE NW FLOW SHOULD INCREASE ACROSS THE NATCHEZ TRACE
CORRIDOR ABOUT 08Z AND THEN INTO SERN PORTIONS OF THE CWFA BEFORE
DAYBREAK. MUCH DRIER AIR WILL SURGE SWD ACROSS THE ENTIRE AREA AS
STRONG HIGH PRESSURE91034MB) DEVELOPS TOWARD THE LOWER MS VALLEY
REGION. WE HAVE PROJECTED THE LOWEST AFTERNOON RH VALUES OVER THE
DELTA REGION WITH NEAR 20 PERCENT FOR SEVERAL HOURS BUT THE STRONGER
WINDS SHOULD BEGIN EASING UP BY THAT TIME. OF COURSE...MODELS COULD
EASILY BE UNDER-DOING THE EXTENT OF THE DRY AIR AND COOLER TEMPS SO
WE WILL HAVE TO WATCH TRENDS CLOSELY ON THURSDAY.

SKIES WILL BE CLEARING RATHER RAPIDLY THURSDAY AS PWATS TANK FROM
1.5 INCHES TO LESS THAN ONE HALF INCH BY EARLY AFTERNOON. HIGH
TEMPERATURES RETURN TO MORE SEASONABLE VALUES THURSDAY WITH READINGS
TOPPING OUT AT CLOSE TO 70F NW AND 80F SE. CLEAR SKIES AND
DIMINISHING NLY WINDS WILL SEND LOWS THURSDAY NIGHT TO BETWEEN 37F N
AND 44F S. HIGHS ON FRIDAY 65-72F FOLLOWED BY MUCH BETTER RADITAIONAL
COOLING LOWS LIKELY FOR FRIDAY NIGHT AND IMPROVING POTENTIAL FOR THE
SEASON/S FIRST AREAS/WIDESPREAD FROST. SEVERAL NORMALLY COLDER
LOCATIONS COULD REACH THEIR FIRST LIGHT FREEZE OF THE SEASON./40/

&&

PREV DISCUSSION...
LONG TERM(SATURDAY THROUGH WEDNESDAY)...MODEL GUIDANCE CONTINUES TO
BE IN EXCELLENT AGREEMENT WITH THE UPCOMING CHANGE INTO THE HALLOWEEN
WEEKEND. THE POWERFUL(AND RECORD BREAKING) UPPER LOW AND BROAD TROUGH
THAT HAS BEEN ENCOMPASSING THE REGION WILL FINALLY GET PUSHED OUT AND
BROAD RIDGING WILL TAKE OVER FOR MUCH OF THE PERIOD. THIS WILL SPELL
ANOTHER BOUT OF DRY WEATHER WITH MORE SEASONAL TEMPERATURES.

AS THE GREAT LAKES UPPER LOW FINALLY MOVES OFF TO THE NORTH...HEIGHTS
WILL BUILD OVER THE REGION FROM THE WEST. A WEAKENING 1028MB SFC HIGH
PRESSURE WILL ALSO MOVE INTO THE ARKLAMISS DURING THIS TIME.
TEMPERATURES WILL ALSO BE MORE IN LINE WITH OCTOBER READINGS AS HIGHS
WILL MOSTLY BE IN THE UPPER 60S TO LOWER AND PERHAPS MID 70S. SKIES
REMAIN SUNNY DURING THE DAY AND CLEAR AT NIGHT WHICH SHOULD ALLOW FOR
AROUND 30+ DEGREE DIURNAL RANGES. OVERNIGHT LOWS SHOULD BE ABLE TO
DROP DECENTLY DURING THIS TIME GIVEN LIGHT TO CALM WINDS.

BY HALLOWEEN...THE SFC HIGH BEGINS TO MOVE OFF TO THE EAST AND THE
MID LEVEL HIGH WILL BECOME MORE CENTERED JUST TO OUR SOUTH OVER THE
GULF OF MEXICO. ZONAL FLOW WILL OCCUR OVER THE ARKLAMISS AS WINDS
SHIFT OUT OF THE SOUTH. THIS WILL BRING A SLOW MODERATION OF
TEMPERATURES INTO THE MID TO UPPER 70S FOR HIGHS AND LOWS WARMER
INTO THE 50S. MOISTURE WILL SLOWLY RETURN TO THE REGION AS PW VALUES
INCREASE TO 1 INCH BY MONDAY NIGHT.

SOME DIFFERENCES CONTINUE BETWEEN THE GFS/GFS ENSEMBLES/ECMWF IN THE
LATTER PART OF THE FORECAST HEADING INTO THE FIRST WEEK OF NOVEMBER.
THE GFS BRINGS A SHORTWAVE TROUGH DOWN FROM THE GREAT LAKES AND CUTS
IT OFF OVER LA/MS AND SITS FOR A LITTLE WHILE. THE ECMWF HAS A MORE
DISCERNIBLE TROUGH THAT COMES OUT OF THE WEST AND DIPS DOWN OVER THE
ARKLAMISS REGION BUT NEVER COMPLETELY CUTS OFF. IT RE-MERGERS WITH
THE BROADER TROUGH AND THEN MOVES ON OFF THE EAST. THIS IS ALL STILL
A WEEK OUT SO INCONSISTENCIES NOT UNEXPECTED. HOWEVER...LOOKS LIKE
THE BEGINNING TO MIDDLE OF NEXT WEEK WILL BE OUR NEXT CHANCE FOR
SOME SORT OF RAIN FOR THE AREA. WILL CONTINUE TO MONITOR HOW OUR
NEXT WEATHER MAKER WILL TAKE SHAPE. /28/

&&

.FIRE WEATHER...FOR THURSDAY WE MAY STILL MANAGE TO SEE RED FLAG
CONDITIONS DEVELOPING OVER PORTIONS OF THE AREA AND ESPECIALLY FOR
SERN MS THURSDAY AFTERNOON...BUT THE CURRENT EXPECTED COMBINATION OF
DRIEST AIR AND STRONGER WINDS STILL APPEARS MARGINAL FOR CRITERIA TO
BE MET FOR MORE THAN AN HOUR OR TWO. WOULD LIKE TO SEE RAINFALL
AMOUNTS/DISTRIBUTION OVERNIGHT AND SEE IF THE INCOMING AIR MASS
DEWPOINTS STAY UP LONGER IN THOSE AREAS. FOR NOW WILL KEEP MENTION
THE INCREASED FIRE WEATHER DANGER IN THE HWO. /40/

&&

.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
IMPACT THE REGION EARLY TONIGHT AS A SURFACE FRONT AFFECTS THE AREA.
WIND GUSTS TO 50 KT COULD ACCOMPANY THE STRONGEST STORMS SOUTHEAST
OF THE NATCHEZ TRACE PARKWAY. A FEW SHOWERS AND STORMS COULD STILL
IMPACT SOUTHEAST MISSISSIPPI EARLY THURSDAY MORNING. OUTSIDE OF
SHOWER AND THUNDERSTORM ACTIVITY...SOUTHWEST WINDS AT 4 TO 7 KT ARE
EXPECTED BECOMING NORTH AT 10 KT IN THE WAKE OF THE FRONT AS IT
PUSHES SOUTHWARD ACROSS THE AREA LATE TONIGHT. WINDS INCREASE TO 10
TO 15 KT AND GUSTING TO 25 KT ON THURSDAY. MVFR TO IFR CONDITIONS DUE
TO LOW STRATUS AND PATCHY FOG COULD OCCUR ACROSS SOUTHEAST
MISSISSIPPI BETWEEN 28/0700 UTC AND 28/1200 UTC. CONDITIONS ARE
EXPECTED TO BECOME VFR AREAWIDE BY THURSDAY MID-MORNING. /COHEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       54  76  42  69 /  57   2   0   0
MERIDIAN      62  77  38  70 /  72   6   0   0
VICKSBURG     51  76  39  68 /  44   1   0   0
HATTIESBURG   67  81  43  72 /  62  17   0   0
NATCHEZ       58  74  42  68 /  54   4   0   0
GREENVILLE    48  72  40  66 /  12   1   0   0
GREENWOOD     49  72  37  66 /  22   1   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Oct 27, 3:10 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT WED OCT 27 2010

LAZ024>026-MSZ031-038-039-043>066-072>074-281730-
CATAHOULA-TENSAS-CONCORDIA-LOWNDES-WINSTON-NOXUBEE-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
310 PM CDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON THROUGH THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE THROUGH THIS EVENING. THE RISK FOR STRONG TO SEVERE
STORMS WILL CONTINUE THROUGH AROUND 7 PM...AND THE RISK FOR LOCALLY
HEAVY RAINFALL WILL CONTINUE THROUGH AROUND MIDNIGHT. WIND GUSTS OF
50 TO 60 MPH WILL THE PRIMARY CONCERN WITH THE STRONGEST STORMS. ONE
OR TWO TORNADOES WILL ALSO BE POSSIBLE ACROSS EAST CENTRAL
MISSISSIPPI. THE STORMS ARE THE RESULT OF THE INTERACTION BETWEEN A
FRONTAL BOUNDARY AND A VERY MOIST AIRMASS ACROSS THE REGION ALONG
WITH DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

FIRE DANGER WILL INCREASE THURSDAY AS GUSTY NORTHWEST WINDS USHER IN
MUCH DRIER AIR TO THE OUTLOOK AREA. THE AREA OF MOST CONCERN WILL BE
SOUTH OF INTERSTATE 20 WHERE WINDS WILL BE A LITTLE STRONGER.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH EARLY THIS EVENING ACROSS EAST
CENTRAL MISSISSIPPI...AND WILL BE POSSIBLE ELSEWHERE THROUGH EARLY
THIS EVENING.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>030-032>037-
040>042-281730-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
310 PM CDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

FIRE DANGER WILL INCREASE THURSDAY AS GUSTY NORTHWEST WINDS USHER IN
MUCH DRIER AIR TO THE OUTLOOK AREA. THE AREA OF MOST CONCERN WILL BE
SOUTH OF INTERSTATE 20 WHERE WINDS WILL BE A LITTLE STRONGER.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Oct 27, 1:57 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CDT WED OCT 27 2010

MSZ046-052-271925-
LAUDERDALE MS-KEMPER MS-
157 PM CDT WED OCT 27 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTH OF DALEVILLE AT 157 PM CDT...MOVING NORTHEAST
AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN KEMPER AND NORTHERN LAUDERDALE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Oct 27, 2:15 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT WED OCT 27 2010

MSZ049-271935-
RANKIN MS-
215 PM CDT WED OCT 27 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
OVER PEARL AT 215 PM CDT...MOVING NORTHEAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Oct 27, 2:39 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT WED OCT 27 2010

MSZ052-272000-
LAUDERDALE MS-
239 PM CDT WED OCT 27 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MERIDIAN STATION AT 240 PM CDT...MOVING EAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

COHEN
Special weather statement, Oct 27, 3:34 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT WED OCT 27 2010

MSZ050-272055-
SCOTT MS-
334 PM CDT WED OCT 27 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER HOMEWOOD AT 334 PM CDT...MOVING NORTHEAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN SCOTT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

COHEN
Special weather statement, Oct 27, 3:37 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT WED OCT 27 2010

MSZ055-056-272100-
SMITH MS-SIMPSON MS-
337 PM CDT WED OCT 27 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER WHITE OAK AT 338 PM CDT...MOVING EAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN SIMPSON AND NORTHERN SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Oct 27, 4:12 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT WED OCT 27 2010

MSZ055-056-272145-
SMITH MS-SIMPSON MS-
412 PM CDT WED OCT 27 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF MARTINVILLE AT 413 PM
CDT...MOVING EAST AT 30 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN EASTERN SIMPSON AND SMITH COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 8:46 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton44 min
Oct 27, 9:42 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott63 min
Oct 27, 2:32 PM CDTSevere Thunderstorm WarningJANHinds, Rankin58 min
Oct 27, 3:44 PM CDTSevere Thunderstorm WarningJANSmith46 min
Oct 27, 4:03 PM CDTSevere Thunderstorm WarningJANJasper57 min
Oct 27, 4:20 PM CDTSevere Thunderstorm WarningJANNewton35 min
Oct 27, 4:32 PM CDTSevere Thunderstorm WarningJANLauderdale43 min
Oct 27, 5:59 PM CDTTornado WarningJANJasper, Smith25 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.